Get access

Two case reports of cutaneous adverse reactions following hepatitis B vaccine: lichen planus and granuloma annulare

Authors


* Corresponding author: Rua Xingu 245/182, Bairro Valparaíso, Santo André, Brazil, 09060–050, tel./fax +55 11 50888293; E-mail: prcriado@uol.com.br

ABSTRACT

We report two cases of adverse cutaneous reactions following hepatitis B vaccination. The first case occurred 3 weeks after the first dose of hepatitis B vaccine in a 16-year-old white girl with the onset of lichen planus lesions on her thighs and abdomen. After the second dose a disseminated lichen planus developed within 2 weeks. The second case concerns to the development of papular and patch granuloma annulare in a 58-year-old white woman 2 months after the second dose of hepatitis B vaccine. To the best of our knowledge, only a few paediatric and adult cases of lichen planus as a complication of hepatitis B vaccination have been reported in medical literature so far. This is the second case of granuloma annulare following hepatitis B vaccine. Our report, similar to earlier papers, appears to support the onset of lichen planus and granuloma annulare as a possible rare complication of hepatitis B immunization.

Ancillary